MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TAKE-APART BIPOLAR; FORCEPS INSERT

KARL STORZ SE & CO. KG TAKE-APART BIPOLAR; FORCEPS INSERT
Model Number 26176HT
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufactures internal number is (b)(4).Investigation is on-going.There is discoloration to the proximal end of instrument.High temperature defect on distal end that is discolored.Insulation on distal end has two separate tears, both on the same jaw.One on the outside and one on the inside.Related mdr filings for this event are (b)(4) from internal numbers (b)(4).The ifu states for the double lumen bipolar take apart consist of a handle, inner sheath, outer sheath and a working insert.Ifu 97000168 ifu v3.0 11/2017 " warns to make sure that all electrical contacts on the instrument are thoroughly dried prior to being connected to the generator and to use the lowest possible current setting at which adequate cutting and coagulation can be achieved.Always keep the distal tip of any bipolar instrument in their field of view.".
 
Event or Problem Description
It was reported that there was an issue with the product 26176ht take-apart bipolar forceps insert.According to the information received during a tubal ligation the forceps insert of the take-apart set malfunctioned causing the complete severing of the patient's fallopian tube, unknown side.Case was completed but not until after an unplanned salpingectomy was performed.Patient post operative condition is unknown.
 
Additional Manufacturer Narrative
Internal karl storz complaint number (b)(4).During the inspection of article 26176ht, it was determined that the hf connector in the proximal area is made of the wrong material.The component of the article in question is made of brass but should be made of 1.4305 according to the drawing.Furthermore, the shaft is unlabelled, which indicates that the article has been repaired by a third party.
 
Additional Manufacturer Narrative

Brand Name
TAKE-APART BIPOLAR
Common Device Name
FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242488247
MDR Report Key16978942
Report Number9610617-2023-00109
Device Sequence Number19405643
Product Code HET
UDI-Device Identifier04048551100059
UDI-Public4048551100059
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K953809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26176HT
Device Catalogue Number26176HT
Device Lot NumberNC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer07/07/2023
07/07/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date08/21/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2627A2627B26296HM
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexFemale